Drugs Channel
Topics & Medications
Quicklinks
Related Channels

Side Effects of Tinzaparin

In clinical studies, bleeding was the most commonly reported tinzaparin side effects. Other common reactions included bruising at the injection site, headache, and nausea. However, most people tolerate it well; any side effects that do occur tend to be mild and easy to treat. Serious problems include unusual bruising, coughing up blood, and unusual dizziness.

An Introduction to Side Effects of Tinzaparin

As with any medicine, side effects are possible with tinzaparin sodium (Innohep®). However, not everyone who uses the medication will have problems. In fact, most people tolerate it quite well. If side effects do occur, in most cases, they are minor and either require no treatment or are treated easily by you or your healthcare provider.
 
(This article covers many, but not all, of the possible tinzaparin side effects. Your healthcare provider can discuss a more complete list with you.)
 

Serious Tinzaparin Side Effects

Some reactions to this drug are potentially serious and should be reported immediately to your healthcare provider. Most of the serious side effects of tinzaparin are related to bleeding, an inherent risk with "blood-thinning" medications. Some of the warning signs of these serious problems include:
 
  • Unusual headaches, dizziness, or weakness, which may be signs of bleeding in the brain
  • Unusual bruising (bruises that develop without known cause or grow in size)
  • Blood in the urine
  • Blood in the stool (usually seen as red or black stools)
  • Nosebleeds
  • Bleeding gums
  • Bleeding from cuts that takes a long time to stop
  • Menstrual bleeding or vaginal bleeding that is heavier than normal
  • Coughing up blood.
     
Heparin-like medications such as tinzaparin may also cause a serious problem known as heparin-induced thrombocytopenia (HIT), which occurs when the body develops antibodies to the medication. These antibodies activate blood platelets, increase the risk of blood clots, and decrease the measurable platelet levels in the blood.
 
There are often no noticeable symptoms of HIT until clotting begins to occur, and this condition can be deadly. For this reason, your healthcare provider may wish to monitor your blood platelets when you first start treatment with tinzaparin or any other heparin-like medication.
 
Although tinzaparin appears to be less likely to cause HIT than regular (unfractionated) heparin, there is still a small risk of this problem. A small decrease in blood platelets unrelated to antibody formation is common with tinzaparin and is usually no cause for concern, as such cases are not true cases of HIT.
 
There have also been rare reports of priapism (a painful penile erection that does not go away) in people using tinzaparin. If you develop this problem, you must seek immediate medical attention, as untreated priapism can cause permanent damage.
 
Life After a Stent: 5 Realistic Ways to Take Charge of Your Health

Tinzaparin Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2019 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.